Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 7, 2015, 3:05 PM CDT for Keokuk County, Iowa. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2015, 3:05 PM CDT (20:05 UTC)
- Expired
- May 7, 2015, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Keokuk County, IA
The radar
The Quad Cities radar (KDVN), 133 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:10 PM CDT | TSTM WND DMG | 1 W Webster, IA | SEVERAL SMALL BRANCHES DOWN. TIME ESTIMATED FROM RADAR. |
| May 7, 3:10 PM CDT | TSTM WND GST 60 | 1 W Webster, IA | ESTIMATED WIND GUST 50 TO 60 MPH. TIME ESTIMATED FROM RADAR. |
| May 7, 3:10 PM CDT | HAIL 1 | 3 Ese Keswick, IA | UP TO QUARTER SIZED HAIL COVERED THE GROUND. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS53 KDVN 072005
SVRDVN
IAC107-072045-
/O.NEW.KDVN.SV.W.0020.150507T2005Z-150507T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEOKUK COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 345 PM CDT
* AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SIGOURNEY...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SIGOURNEY...KESWICK...SOUTH ENGLISH...HARPER...KINROSS...
HAYESVILLE...KEOTA...WEBSTER...SIGOURNEY IOWA AIRPORT...SIG-NOR
FIELD AIRPORT AND LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9224 4151 9195 4137 9195 4123 9225
4135 9233
TIME...MOT...LOC 2004Z 221DEG 26KT 4137 9218
HAIL...1.00IN
WIND...60MPH
$$
GIBBS3 follow-up statements
256
WWUS53 KDVN 072012
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT THU MAY 7 2015
IAC107-072045-
/O.CON.KDVN.SV.W.0020.000000T0000Z-150507T2045Z/
KEOKUK IA-
312 PM CDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN KEOKUK COUNTY...
AT 311 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KESWICK...OR
NEAR SIGOURNEY...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SIGOURNEY...KESWICK...SOUTH ENGLISH...KINROSS...WEBSTER...SIG-NOR
FIELD AIRPORT AND SIGOURNEY IOWA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9224 4151 9195 4147 9195 4131 9219
4136 9230
TIME...MOT...LOC 2011Z 210DEG 25KT 4143 9220
HAIL...1.00IN
WIND...60MPH
$$
GIBBS148
WWUS53 KDVN 072031
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT THU MAY 7 2015
IAC107-072045-
/O.CON.KDVN.SV.W.0020.000000T0000Z-150507T2045Z/
KEOKUK IA-
331 PM CDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN KEOKUK COUNTY...
AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH
ENGLISH...OR 14 MILES NORTHEAST OF SIGOURNEY...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH ENGLISH...KINROSS AND WEBSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9195 4147 9195 4141 9207 4144 9218
4151 9216
TIME...MOT...LOC 2031Z 223DEG 25KT 4152 9207
HAIL...0.75IN
WIND...60MPH
$$
GIBBS478
WWUS53 KDVN 072038
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT THU MAY 7 2015
IAC107-072048-
/O.EXP.KDVN.SV.W.0020.000000T0000Z-150507T2045Z/
KEOKUK IA-
338 PM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEOKUK COUNTY
WILL EXPIRE AT 345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4151 9195 4147 9195 4141 9207 4144 9218
4151 9216
TIME...MOT...LOC 2036Z 221DEG 26KT 4152 9207
$$
GIBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:58 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 7, 12:58 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1258 PM CDT THU MAY 7 2015 .UPDATE... ISSUED AT 1036 AM CDT THU MAY 7 2015 SMALL TWEAKS TO THE HOURLY POPS HAVE BEEN MADE. LOOKING OUT THE WINDOW TO THE WEST THERE WERE A FEW TOWERS STARTING TO BUILD. THINK THAT INITIATION IS NOT FAR OFF TO OUR WEST. THIS CONVECTION WILL LIKELY INCREASE IN COVERAGE AS THE SYNOPTIC WAVE APPROACHES THE AREA THIS AFTERNOON. ALSO INCREASED TEMPS A DEGREE OR TWO ACROSS THE AREA BECAUSE THE TEMPS ARE ALREADY STARTING TO GET A LITTLE HIGHER THAN WHAT THE TREND HAD. OTHERWISE NO REAL CHANGES TO THE FORECAST. && .SYNOPSIS... ISSUED AT 355 AM CDT THU MAY 7 2015 AT 330 AM CDT...A SOUTHEAST BREEZE WAS KEEPING EARLY MORNING TEMPERATURES RELATIVELY MILD ACROSS THE AREA. TEMPERATURES WERE IN THE 60S MOST LOCATIONS. LIGHT FOG WAS OCCURRING OVER NORTHERN ILLINOIS INTO SOUTHERN WISCONSIN. TO THE WEST...SHOWERS AND THUNDERSTORMS PERSISTED && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM CDT THU MAY 7 2015 THE MAIN FORECAST ISSUES IN THE SHORT TERM PERIOD ARE CONVECTIVE TRENDS AND COVERAGE TODAY AND TONIGHT. IN THE NEAR TERM...HIGH RESOLUTION MODELS GENERALLY SUPPORT A FEW SHOWERS/THUNDERSTORMS THIS MORNING..ASSOCIATED WITH A WEAK SHORT WAVE LIFTING NORTHEAST INTO THE AREA. THIS SEEMS PLAUSIBLE GIVEN THE CURRENT RETURNS IN WESTERN MISSOURI AND SOME ENHANCEMENTS ON IR IMAGERY. HAVE STARTED WITH 20-30 POPS FOR THE MORNING. LATER THIS AFTERNOON...EXPECT INCREASING SYNOPTIC FORCING AND AN INCREASE IN SHOWER AND THUNDERSTORMS COVERAGE FROM WEST TO EAST...WHICH WILL CONTINUE TONIGHT AS THE MAIN FRONTAL BOUNDARY SAGS INTO THE FORECAST AREA. WITH TEMPS RISING INTO THE UPPER 70S/LOW 80S THIS AFTERNOON...INSTABILITY WILL BE SUFFICIENT FOR SOME HEALTHY THUNDERSTORMS TO DEVELOP. HOWEVER...WITH THE SURFACE BOUNDARY ORIENTED NEARLY PARALLEL TO THE UPPER FLOW...DEEP LAYER SHEAR WILL BE LACKING AND ANY HAIL WITH THE STRONGEST STORMS SHOULD BE SUB-SEVERE. PWAT VALUES NEAR 1.5 INCHES SUGGEST SOME POTENTIAL FOR LOCALLY ENHANCED RAINFALL AMOUNTS WITH THE MORE INTENSE CONVECTION. HOWEVER...THERE HAS BEEN SOME RECOVERY TIME FROM THE RECENT HEAVY RAINS SO NO WIDESPREAD FLOODING ISSUES ARE ANTICIPATED. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 355 AM CDT THU MAY 7 2015 THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND FOLLOWED BY A BRIEF CHANGE IN THE FLOW ALOFT FOR MUCH OF NEXT WEEK. THE KEY TO THE FORECAST IS IDENTIFYING THE MORE PROBABLE PERIODS OF DRY WEATHER FROM FRIDAY THROUGH MONDAY. ALL MODELS GENERALLY AGREE THAT ANOTHER THUNDERSTORM COMPLEX WILL BE ACROSS MISSOURI AT SUNRISE FRIDAY MOVING NORTHEAST. THUS THERE IS A REASONABLE CHANCE THAT MUCH OF THE AREA MAY BE DRY AT SUNRISE FRIDAY. THE DECAYING THUNDERSTORM COMPLEX SHOULD MOVE INTO THE AREA DURING THE DAY FRIDAY WITH THE BEST CHANCES FOR RAIN DURING THE AFTERNOON. DEPENDING UPON HOW THINGS EVOLVE ON FRIDAY...THERE IS A CHANCE FOR SOME LOCALLY STRONG STORMS MAINLY ALONG/EAST OF THE MISSISSIPPI. CONFIDENCE ON THIS SCENARIO IS CURRENTLY LOW BECAUSE IT DEPENDS UPON HOW CONVECTION EVOLVES THURSDAY AFTERNOON/NIGHT ACROSS THE PLAINS. FRIDAY EVENING CONVECTION SHOULD CONTINUE ACROSS THE AREA WITH THE NORTHEAST/EAST AREAS HAVING THE BEST CHANCE. BASED ON WHAT IS BEING SUGGESTED INTERNALLY BY THE MODELS...AREAL COVERAGE OF CONVECTION WILL BE ON THE DECREASE LATE FRIDAY NIGHT WITH THE POSSIBILITY OF DRY CONDITIONS FOR MUCH OF THE AREA. GIVEN THE WET GROUND AND LIGHT WINDS FRIDAY NIGHT...SOME FOG MAY BE POSSIBLE. ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP ACROSS THE PLAINS FRIDAY NIGHT AND MOVE GENERALLY NORTHEAST. THIS COMPLEX WILL BE IN A DECAYING STAGE AS IT MOVES INTO THE AREA SATURDAY MORNING. BOUNDARIES LEFT OVER FROM THIS CONVECTION AND A FRONTAL BOUNDARY DROPPING INTO THE AREA WILL THEN PROVIDE THE FOCUS FOR DIURNAL CONVECTION SATURDAY AFTERNOON AND EVENING. SATURDAY NIGHT THE MODELS ARE AGAIN POINTING TO ANOTHER THUNDERSTORM COMPLEX DEVELOPING FROM THE PLAINS INTO THE LOWER MISSOURI VALLEY. THE BETTER FORCING LOOKS TO BE ACROSS THE WESTERN HALF OF IOWA BUT THE PROXIMITY OF THE FRONT SUGGESTS AREAL COVERAGE OF CONVECTION WILL BE ON THE INCREASE LATE SATURDAY NIGHT WITH THE APPROACH OF THE MAIN UPPER LEVEL DISTURBANCE. SUNDAY ON... SUNDAY/SUNDAY NIGHT THE MAIN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. MOISTURE WILL BE PLENTIFUL WITH LARGE AMOUNTS OF FORCING. THE MODEL CONSENSUS HAS LIKELY POPS FOR THE ENTIRE AREA. ON MONDAY THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS AS THE MAIN COLD FRONT MOVES THROUGH THE AREA. TEMPERATURES SHOULD BE CLOSE TO NORMAL. MONDAY NIGHT/TUESDAY WRAP AROUND CLOUDS FROM THE STORM SYSTEM WILL MOVE INTO THE AREA HELPING TO GENERATE SHOWERS. THE MODEL CONSENSUS HAS SLIGHT CHANCE TO LOW CHANCE POPS MONDAY NIGHT AND SLIGHT CHANCE POPS OVER THE NORTHEAST HALF ON TUESDAY. TEMPERATURES TUESDAY WILL BE WELL BELOW NORMAL. TUESDAY NIGHT/WEDNESDAY THE MODEL CONSENSUS HAS DRY CONDITIONS AS HIGH PRESSURE MOVES THROUGH THE MIDWEST. TEMPERATURES SHOULD AVERAGE SLIGHTLY BELOW NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1244 PM CDT THU MAY 7 2015 TRICKY AVIATION FORECAST DURING THE PERIOD AS THUNDERSTORMS DURING THE PERIOD WILL PROVE DIFFICULT TO FORECAST. FOR THE MOST PART VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH BRIEF MVFR POSSIBLE DURING THUNDERSTORMS AND POSSIBLY EVEN TONIGHT. HAVE ADJUSTED TEMPOS TO MATCH CURRENT THINKING AS FAR AS WHEN THUNDER COULD AFFECT THE TAF SITES. WOULD NOT BE SURPRISED TO HAVE TO CHANGE THE TEMPOS WHEN IT BECOMES CLEARER WHERE THE STORMS WILL FORM. OVERNIGHT THE THREAT FOR THUNDER DRIFTS SOUTH THROUGH THE AREA. MY CONFIDENCE IS LOW IN TIMING OF THE THUNDER TONIGHT INTO TOMORROW...WILL LIKELY SEE THUNDER AT TAF SITES...BUT CANNOT NAIL DOWN TIMING. AVIATORS SHOULD BE AWARE THAT THESE FORECASTS COULD CHANGE QUICKLY AND THAT THUNDERSTORMS ARE LIKELY THROUGH THE PERIOD. EXACT TIMING WILL BE DIFFICULT TO FORECAST UNTIL STORMS DEVELOP. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...GIBBS SYNOPSIS...RP KINNEY SHORT TERM...RP KINNEY LONG TERM...08 AVIATION...GIBBS
Hazardous weather outlook, May 7, 5:13 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 513 AM CDT THU MAY 7 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 513 AM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. A FEW STRONGER STORMS MAY PRODUCE SOME SMALL HAIL...BUT THE OVERALL THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A DAILY CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. THERE IS A RISK OF STRONG TO POSSIBLY SEVERE STORMS ON FRIDAY. IF SEVERE STORMS WOULD DEVELOP ON FRIDAY...THE MAIN THREAT WOULD BE HAIL AND DAMAGING WINDS. CURRENT INFORMATION SUGGESTS THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RP KINNEY/08
In the hours before
Special weather statement, May 7, 1:57 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT THU MAY 7 2015
IAZ098-099-ILZ025-026-034-035-MOZ009-010-071945-
HANCOCK-MCDONOUGH-WARREN-HENDERSON-VAN BUREN-LEE-CLARK-SCOTLAND-
157 PM CDT THU MAY 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AND CLOUD TO GROUND
LIGHTNING...
AT 151 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE FROM MEMPHIS TO KEOKUK TO MACOMB. THESE THUNDERSTORMS WILL
PRODUCE FREQUENT LIGHTNING...AND SMALL HAIL TO SIZE OF DIMES.
THESE THUNDERSTORMS ARE MOVING NORTHEAST AT 20 MPH.
IF YOU CAN HEAR THUNDER...GO INDOORS AND LET THE THUNDERSTORMS PASS.
LIGHTNING IS ONE OF NATURES UNDERRATED KILLERS.
LAT...LON 4020 9150 4025 9152 4026 9195 4030 9195
4030 9235 4059 9235 4060 9218 4090 9216
4090 9172 4081 9172 4081 9140 4070 9111
4078 9109 4077 9104 4094 9067 4085 9044
4028 9045 4028 9091 4020 9091 4019 9101
TIME...MOT...LOC 1851Z 208DEG 16KT 4070 9222 4045 9194 4033 9140 4059
9093 4050 9070
GIBBSSpecial weather statement, May 7, 1:57 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT THU MAY 7 2015
IAZ098-099-ILZ025-026-034-035-MOZ009-010-071945-
HANCOCK-MCDONOUGH-WARREN-HENDERSON-VAN BUREN-LEE-CLARK-SCOTLAND-
157 PM CDT THU MAY 7 2015
...A LINE OF STRONG THUNDERSTORMS AND CLOUD TO GROUND LIGHTNING
WILL AFFECT THE AREA THROUGH 3 PM CDT...
AT 151 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE FROM MEMPHIS TO KEOKUK TO MACOMB. THESE THUNDERSTORMS WILL
PRODUCE FREQUENT LIGHTNING...AND SMALL HAIL TO SIZE OF DIMES.
THESE THUNDERSTORMS ARE MOVING NORTHEAST AT 20 MPH.
IF YOU CAN HEAR THUNDER...GO INDOORS AND LET THE THUNDERSTORMS PASS.
LIGHTNING IS ONE OF NATURES UNDERRATED KILLERS.
LAT...LON 4020 9150 4025 9152 4026 9195 4030 9195
4030 9235 4059 9235 4060 9218 4090 9216
4090 9172 4081 9172 4081 9140 4070 9111
4078 9109 4077 9104 4094 9067 4085 9044
4028 9045 4028 9091 4020 9091 4019 9101
TIME...MOT...LOC 1851Z 208DEG 16KT 4070 9222 4045 9194 4033 9140 4059
9093 4050 9070
GIBBSLocal storm report, May 7, 2:06 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL W MEMPHIS 40.46N 92.17W
05/07/2015 M0.75 INCH SCOTLAND MO TRAINED SPOTTER
LOTS OF PEA TO DIME SIZED HAIL. WIND GUSTS ESTIMATED TO
BE 45 MPH.
0200 PM HAIL 4 SW GRANGER 40.43N 92.02W
05/07/2015 M0.50 INCH SCOTLAND MO TRAINED SPOTTER
HAIL ABOUT THREE EIGHTHS OF AN INCH.
&&Special weather statement, May 7, 2:57 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT THU MAY 7 2015
IAZ076-072030-
KEOKUK IA-
257 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR KEOKUK COUNTY UNTIL 330 PM CDT...
AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SIGOURNEY...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIGOURNEY...DELTA...KESWICK...SOUTH ENGLISH...HARPER...MARTINSBURG...
KINROSS...HAYESVILLE...KEOTA...WEBSTER...SIGOURNEY IOWA AIRPORT...
SIG-NOR FIELD AIRPORT AND LANCASTER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4151 9222 4151 9195 4136 9195 4117 9226
4131 9239
TIME...MOT...LOC 1956Z 221DEG 26KT 4132 9221
GIBBSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:57 PM CDT | Special Weather Statement | DVN | Lee, Van Buren | 48 min |
| May 7, 2:57 PM CDT | Special Weather Statement | DVN | Keokuk | 33 min |
| May 7, 3:18 PM CDT | Special Weather Statement | DVN | Van Buren | 42 min |
| May 7, 3:24 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee | 36 min |
| May 7, 3:29 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 46 min |
| May 7, 3:43 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Iowa, Johnson, Linn | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.